How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Jones Your Own Question
Dr  Jones
Dr Jones, Board Certified MD
Category: Medical
Satisfied Customers: 3907
Experience:  MD-Post graduation.10 years in handling and helping patients.Expert in emergencies and diagnosis.
27521838
Type Your Medical Question Here...
Dr Jones is online now
A new question is answered every 9 seconds

I have nausea stomach pain fatigue loss of appetite. Why?

Customer Question

I have constant nausea, mild stomach ache, loss of appetite and feel tired and wiped out all the time, for the last 3 months, but getting progressively worse. The stomach ache and nausea is worse after eating.

I know all my bloods are normal (except cholesterol which is high) as I have them checked regularly for lithium levels + all the standard tests. I take lithium, thyroxine and citalopram 20 mg. At the moment I am on a low fat diet, reasonably balanced but not enough of it as I can't eat much.

Any idea what is wrong please?

Submitted: 5 years ago.
Category: Medical
Expert:  Dr Jones replied 5 years ago.

Dr Jones :

Any investigations done for this?

Since how long do you have these symptoms?

JACUSTOMER-o94q88mj- :

Hi, no investigations have been done. I've had these symptoms for the last 2 months approx.

Dr Jones :

Is pain kind of burning and crampy or dull?

JACUSTOMER-o94q88mj- :

Dull

Dr Jones :

Thanks for input.

Your symptoms are simulating gastritis, or GIT ulcer. The basic cause of this is exposure of unprotected gastric mucosa (usually protected by layer of mucus) to gastric acid.

The common causes for this to happen are H pylori infection. Use of pain killers, stress, food habits and excessive alcohol consumption etc.

JACUSTOMER-o94q88mj- :

Ok, I don't drink alcohol

Dr Jones :

That is just one of the causes.

You can get gastritis even if you don't drink.

JACUSTOMER-o94q88mj- :

Ok, what should I do? Are there tests to confirm it?

Dr Jones :

H2 antagonist (ranitidine, famotidine) and proton pump inhibitors (omeprazole) can help to resolve symptoms. Other useful measures are stop use of NSAIDs (pain killers), avoid spicy food, take good sleep, avoid alcohol or carbonated drinks.

Generally diagnosis is made by clinical symptoms but investigations like urea, breath test and even gastroscopy before starting treatment can be helpful.

JACUSTOMER-o94q88mj- :

Ah, ok then. I'm in the UK - can I buy the medicine? By the way I'm sleeping all the time as it is!

Dr Jones :

Yes, you can check out a pharmacy near you.

JACUSTOMER-o94q88mj- :

Ok thanks

Dr Jones :

Please ask if there are doubts.

Thank you

Related Medical Questions